Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication Timing
Feb 22, 2000

I am currently on Viracept, Zerit, Epivir and Sustiva. I work two jobs. My full-time job is Monday thru Friday during daylight hours. The majority of time, I can take my meds on time each day. The problem comes when I have to go to my part-time job on the night shift every other weekend. If I take the Sustiva in the evening before I go to work on the night shift, I get real spacey at work, and this can be a problem. What I typically do is take the Sustiva when I get home in the morning from working the night shift along with the other meds. My concern is this: would staggering this dose of Sustiva for 12 hours every other week cause a problem? My viral load is undetectable and t-cells are o.k. Am I putting myself at risk for developing mutations by doing this?

Response from Dr. Squires

Ideally, the medications should be taken at the same time each day. However, efavirenz (sustiva) has a long half-life ; if you are changing one dose every other week it is unlikely that the serum levels will fluctuate significantly. This has to be balanced with the demands of your job and the necessity to be alert while at work. In any case, you should discuss this with your physician. He/she needs to be aware of how you are taking your meds.

I hope this has been helpful.

KES



Previous
Starting a drug cocktail and smoking?
Next
Treatment for Children with HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement